Alert archive / California / Snow Advisories in 2007

Snow Advisory 13, NWS Sacramento, CA

December 27, 2007

NWS Sacramento, CA issued this snow advisory at Dec 27, 2007, 4:23 AM PST. It took effect at Dec 27, 2007, 4:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 4:23 AM PST (12:23 UTC)
In effect from
Dec 27, 2007, 4:00 PM PST
Expired
Dec 28, 2007, 1:45 AM PST
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSTO 271223
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
423 AM PST THU DEC 27 2007

...COLD TEMPERATURES AND LOW SNOW LEVELS THIS AFTERNOON THROUGH TONIGHT...

.A COLD STORM FROM THE GULF OF ALASKA WILL DROP SNOW LEVELS AS LOW
AS 500 FEET THIS AFTERNOON INTO TONIGHT. SCATTERED SNOW SHOWERS
WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD
TONIGHT. 1 TO 3 INCHES OF SNOW MAY FALL IN DOWNTOWN REDDING BY
LATE TONIGHT...WITH 2 TO 5 INCHES AT ELEVATIONS ABOVE 2000 FEET.
SNOW SHOWERS WILL BE ACCOMPANIED BY GUSTY SOUTH WINDS OF 10 TO 20
MPH...CREATING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW
TONIGHT. 

SNOW LEVELS MAY RAISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING
IN SOME WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN THE
TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR
WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY
MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW
SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET.

 
CAZ013-015-272030-
/O.NEW.KSTO.SN.Y.0013.071228T0000Z-071228T1000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
423 AM PST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST
FRIDAY ABOVE 500 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
PST FRIDAY. 

SNOW SHOWERS WILL DEVELOP BY LATE AFTERNOON...AND BECOME MORE
WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS
500 FEET UNTIL AROUND 2 AM TONIGHT. SNOW LEVELS WILL RISE TO
AROUND 1000 FEET BY EARLY FRIDAY MORNING. 1 TO 3 INCHES OF SNOW
MAY FALL IN DOWNTOWN REDDING...WITH 2 TO 5 INCHES IN THE HILLS
ABOVE 2000 FEET...BY FRIDAY MORNING. SNOW SHOWERS WILL DECREASE
FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ066-272030-
/O.NEW.KSTO.SN.Y.0013.071228T0200Z-071228T1400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
423 AM PST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST
FRIDAY. 

SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON...AND
BECOME MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN
1000 AND 1500 FEET TONIGHT. 2 TO 4 INCHES OF SNOW IS POSSIBLE
ABOVE 1500 FEET...INCLUDING THE TOWN OF PARADISE. SNOW SHOWERS
WILL DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SG
4 follow-up statements
000 
WWUS46 KSTO 272241
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
241 PM PST THU DEC 27 2007

...COLD TEMPERATURES AND LOW SNOW LEVELS THIS AFTERNOON THROUGH
TONIGHT...

.A COLD STORM FROM THE GULF OF ALASKA WILL DROP SNOW LEVELS AS
LOW AS 500 FEET THIS AFTERNOON INTO TONIGHT. SCATTERED SNOW
SHOWERS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE
WIDESPREAD TONIGHT. ONE TO THREE INCHES OF SNOW MAY FALL IN
DOWNTOWN REDDING BY LATE TONIGHT...WITH 2 TO 5 INCHES AT
ELEVATIONS ABOVE 2000 FEET. SNOW SHOWERS WILL BE ACCOMPANIED BY
GUSTY SOUTH WINDS OF 10 TO 20 MPH...CREATING AREAS OF REDUCED
VISIBILITY IN BLOWING SNOW TONIGHT.

SNOW LEVELS MAY RISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING
IN RELATIVELY WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN
THE TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR
WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY
MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW
SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET.

CAZ013-015-280645-
/O.CON.KSTO.SN.Y.0013.071228T0000Z-071228T1000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
241 PM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. 

SNOW SHOWERS WILL DEVELOP BY LATE AFTERNOON...AND BECOME MORE
WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS
500 FEET UNTIL AROUND 2 AM TONIGHT. SNOW LEVELS WILL RISE TO
AROUND 1000 FEET BY EARLY FRIDAY MORNING. ONE TO THREE INCHES OF
SNOW MAY FALL IN DOWNTOWN REDDING...WITH 2 TO 5 INCHES IN THE
HILLS ABOVE 2000 FEET...BY FRIDAY MORNING. SNOW SHOWERS WILL
DECREASE FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ066-280645-
/O.CON.KSTO.SN.Y.0013.071228T0200Z-071228T1400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
241 PM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PST FRIDAY. 

SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON...AND
BECOME MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN
1000 AND 1500 FEET TONIGHT. TWO TO FOUR INCHES OF SNOW IS
POSSIBLE ABOVE 1500 FEET...INCLUDING IN THE TOWN OF PARADISE. SNOW
SHOWERS WILL DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE TO
2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KJ
000 
WWUS46 KSTO 272257
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
257 PM PST THU DEC 27 2007

...COLD TEMPERATURES AND LOW SNOW LEVELS THIS AFTERNOON THROUGH
TONIGHT...

.A COLD STORM FROM THE GULF OF ALASKA WILL DROP SNOW LEVELS AS
LOW AS 500 FEET THIS AFTERNOON INTO TONIGHT. SCATTERED SNOW
SHOWERS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE
WIDESPREAD TONIGHT. ONE TO THREE INCHES OF SNOW MAY FALL IN
DOWNTOWN REDDING BY LATE TONIGHT...WITH 2 TO 5 INCHES AT
ELEVATIONS ABOVE 2000 FEET. SNOW SHOWERS WILL BE ACCOMPANIED BY
GUSTY SOUTH WINDS OF 10 TO 20 MPH...CREATING AREAS OF REDUCED
VISIBILITY IN BLOWING SNOW TONIGHT.

SNOW LEVELS MAY RISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING
IN RELATIVELY WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN
THE TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR
WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY
MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW
SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET.

CAZ013-015-281000-
/O.CON.KSTO.SN.Y.0013.071228T0000Z-071228T1000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
257 PM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. 

SNOW SHOWERS WILL DEVELOP BY LATE AFTERNOON...AND BECOME MORE
WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS
500 FEET UNTIL AROUND 2 AM TONIGHT. SNOW LEVELS WILL RISE TO
AROUND 1000 FEET BY EARLY FRIDAY MORNING. ONE TO THREE INCHES OF
SNOW MAY FALL IN DOWNTOWN REDDING...WITH 2 TO 5 INCHES IN THE
HILLS ABOVE 2000 FEET...BY FRIDAY MORNING. SNOW SHOWERS WILL
DECREASE FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ066-281030-
/O.CON.KSTO.SN.Y.0013.071228T0200Z-071228T1400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
257 PM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PST FRIDAY. 

SCATTERED SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON...AND
BECOME MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN
1000 AND 1500 FEET TONIGHT. TWO TO FOUR INCHES OF SNOW IS
POSSIBLE ABOVE 1500 FEET...INCLUDING IN THE TOWN OF PARADISE.
SNOW SHOWERS WILL DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE
TO 2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KSTO 280622
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1022 PM PST THU DEC 27 2007

...COLD TEMPERATURES AND LOW SNOW LEVELS TONIGHT...

.A COLD STORM FROM THE GULF OF ALASKA HAS DROPPED SNOW LEVELS AS LOW AS
500 FEET THIS EVENING. WIDESPREAD SNOW SHOWERS DEVELOPED THIS EVENING
AND WILL BECOME MORE SCATTERED TOWARD EARLY MORNING. CONTINUED
SNOWFALL IN DOWNTOWN REDDING MAY YIELD ONE TO THREE INCHES...WITH
2 TO 5 INCHES AT ELEVATIONS ABOVE 1500 FEET. SNOW SHOWERS WILL BE
ACCOMPANIED BY GUSTY SOUTH WINDS OF 10 TO 20 MPH...CREATING AREAS
OF REDUCED VISIBILITY IN BLOWING SNOW TONIGHT.

SNOW LEVELS MAY RISE TO 1000 FEET AFTER 2 AM AS SOUTH WINDS BRING
IN RELATIVELY WARMER AIR. SNOW SHOWERS ARE LIKELY TO CONTINUE IN
THE TOWN OF PARADISE UNTIL EARLY FRIDAY MORNING. BE PREPARED FOR
WINTER DRIVING CONDITIONS LATE THIS AFTERNOON THROUGH FRIDAY
MORNING. SNOW SHOWERS WILL TAPER OFF TO SCATTERED RAIN AND SNOW
SHOWERS DURING THE DAY FRIDAY AS SNOW LEVELS RISE TO 2500 FEET.

CAZ063-064-281100-
/O.EXB.KSTO.SN.Y.0013.000000T0000Z-071228T1100Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1022 PM PST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

SNOW SHOWERS HAVE CONTINUED THIS EVENING...AND BECOME HEAVIER AND MORE
WIDESPREAD TONIGHT. OCCASIONAL SNOW SHOWERS WILL FALL AS LOW AS
1500 FEET UNTIL AROUND 3 AM TONIGHT. SNOW LEVELS WILL RISE TO
AROUND 2000 FEET BY EARLY FRIDAY MORNING. EXPECT 2 TO 4 INCHES
OF SNOW ACCUMULATION ABOVE 1500 AND 4 TO 7 INCHES ABOVE 3000 FEET.
THE AREAS IN THE VICINITY OF CLEAR LAKE MAY EXPERIENCE UP TO 2
INCHES OF SNOWFALL TONIGHT. SNOW SHOWERS WILL DECREASE FRIDAY
MORNING AS SNOW LEVELS RISE TO 2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ013-015-281000-
/O.CON.KSTO.SN.Y.0013.000000T0000Z-071228T1000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
1022 PM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. 

WIDESPREAD SNOW SHOWERS DEVELOPED THIS EVENING AND WILL BECOME MORE
SCATTERED TOWARD EARLY MORNING. OCCASIONAL LIGHT SNOW SHOWERS HAVE
FALLEN AS LOW AS 500 FEET AND WILL CONTINUE UNTIL AROUND 2 AM
TONIGHT. SNOW LEVELS WILL RISE TO AROUND 1000 FEET BY EARLY FRIDAY
MORNING. ONE TO THREE INCHES OF SNOW MAY FALL IN DOWNTOWN
REDDING...WITH 2 TO 5 INCHES IN THE HILLS ABOVE 2000 FEET...BY
FRIDAY MORNING. SNOW SHOWERS WILL DECREASE FRIDAY MORNING AS SNOW
LEVELS RISE TO 2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ066-281400-
/O.CON.KSTO.SN.Y.0013.000000T0000Z-071228T1400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1022 PM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY. 

SCATTERED SNOW SHOWERS DEVELOPED LATE THIS AFTERNOON...AND BECAME
MORE WIDESPREAD TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN 1000 AND
1500 FEET TONIGHT. TWO TO FOUR INCHES OF SNOW IS POSSIBLE ABOVE
1500 FEET...INCLUDING IN THE TOWN OF PARADISE. SNOW SHOWERS WILL
DECREASE BY FRIDAY MORNING AS SNOW LEVELS RISE TO 2500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JCLAPP
000 
WWUS46 KSTO 280945
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
145 AM PST FRI DEC 28 2007

CAZ063-064-281045-
/O.CAN.KSTO.SN.Y.0013.000000T0000Z-071228T1100Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
145 AM PST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND THE SNOW
ADVISORY HAS BEEN CANCELLED. SLIPPERY ROADS AND LIGHT SNOW SHOWERS
MAY BE POSSIBLE FOR THE NEXT FEW HOURS. CHECK ROAD CONDITIONS IF YOU
PLAN TO TRAVEL INTO THE MOUNTAINS THIS MORNING.

$$

CAZ013-015-281045-
/O.CAN.KSTO.SN.Y.0013.000000T0000Z-071228T1000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
145 AM PST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND THE SNOW
ADVISORY HAS BEEN CANCELLED. SLIPPERY ROADS AND LIGHT SNOW SHOWERS
MAY BE POSSIBLE FOR THE NEXT FEW HOURS. CHECK ROAD CONDITIONS IF YOU
PLAN TO TRAVEL INTO THE MOUNTAINS THIS MORNING.

$$

CAZ066-281045-
/O.CAN.KSTO.SN.Y.0013.000000T0000Z-071228T1400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
145 AM PST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW AND RAIN HAVE TAPERED OFF TO SCATTERED SHOWERS. THE SNOW
LEVEL IS NEAR 1500 FEET EARLY THIS MORNING. VERY LIGHT RAIN OR
SNOW SHOWERS ARE POSSIBLE FOR THE NEXT FEW HOURS. USE CAUTION ON
SLICK...ICY ROADS THIS MORNING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:00 AM PST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 27, 3:00 AM PST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PST THU DEC 27 2007

.DISCUSSION...
VERY COLD...AND DRY AIR MASS IN PLACE OVER THE REGION THIS MORNING.
SUB-FREEZING TEMPERATURES ALREADY NOTED AT REDDING AND THEY WILL
LIKELY SPREAD INTO THE MARYSVILLE / YUBA CITY AREAS AND PARTS OF
SACRAMENTO COUNTY AWAY FROM THE CITY BY SUNRISE. THE MORNING LOW AT
REDDING IS EXPECTED TO REMAIN ABOVE THE RECORD OF 23 DEGREES SET
IN 1988. FARTHER SOUTH AND WEST...A NORTH BREEZE CAUSED BY SURFACE
HIGH PRESSURE BUILDING INTO NORCAL SHOULD KEEP TEMPERATURES A BIT
WARMER. THE 110KT JETSTREAM DRIVING THE ARCTIC AIRMASS OVER THE
SIERRA WILL SHIFT EAST LATER THIS MORNING INTO THE GREAT BASIN.
BITTER COLD WIND CHILLS OF -10 DEGREES ARE POSSIBLE IN GUSTY NORTH
WINDS NEAR RIDGES AND EXPOSED TERRAIN. USE CAUTION IF YOU ARE
HEADING INTO THE MOUNTAINS TODAY FOR SOME SKIING...ESPECIALLY THIS
MORNING.

TEMPERATURES ALOFT MODERATE BY AFTERNOON AS A WARM FRONT APPROACHES
THE CALIFORNIA COAST. EXTENSIVE CLOUD COVER WILL KEEP TEMPERATURES
CHILLY IN THE VALLEYS TODAY...NAM MOS GIVES AN AFTERNOON HIGH IN THE
UPPER 30S AT REDDING...AND UPPER 40S FOR SACRAMENTO. SNOW SHOWERS
WILL SPREAD INTO THE NORTHERN MOUNTAINS BY LATE MORNING...AND INTO
THE SIERRA BY LATE AFTERNOON. TODAY/TONIGHTS SYSTEM HAS LITTLE
MOISTURE TO WORK WITH...THE OROGRAPHICS ARE NOT ALL THAT FAVORABLE
IN A NORTHWEST FLOW. THE SYNOPTIC LIFT IS REASONABLE IN THE LEFT
FRONT QUADRANT OF THE 120KT UPSTREAM JET THAT ZIPS INTO THE SIERRA
BY AFTERNOON. THUS EXPECT A HIGH POP...LOW QPF EVENT NORTH OF
INTERSTATE 80...WITH A LESSER CHANCE OF SHOWERS SOUTH TOWARD
STOCKTON OVERNIGHT. BUFKIT SPREADS LIGHT SHOWERS INTO REDDING BY 3
PM OR SO...AND INTO SACRAMENTO BY PERHAPS 5 PM. MODELS ONLY
GENERATING A FEW HUNDREDTHS AT SACRAMENTO. IN THE MOUNTAINS...WILL GO
WITH CATEGORICAL POPS TONIGHT UNDER CYCLONIC FLOW ALOFT.
AGAIN...EXPECT WINDY CONDITIONS IN THE MOUNTAINS TONIGHT WITH 45KTS
AT 700MB FROM THE NORTHWEST. COLD TEMPERATURES OF -4C AT 850 MB AND
EVAPORATIVE COOLING WILL LIKELY BRING SNOW TO THE FOOTHILLS OF THE
REDDING AREA LATER THIS AFTERNOON INTO THIS EVENING. LATER
TONIGHT...WARMER AIR MAY BE ADVECTED INTO THE NORTHERN SAC VALLEY
COURTESY OF A SOUTHERLY SURFACE FLOW. ALSO WILL SEE SNOW LEVELS OF
1000-1500 FEET IN THE FOOTHILLS AROUND 06Z TONIGHT. MESOSCALE MODEL
DATA BRINGS 2-3 INCHES OF SNOW TO PARADISE...WITH MAYBE 1-2 INCHES
FOR GRASS VALLEY. WE WILL ISSUE A SNOW ADVISORY FOR THE HILLS AROUND
REDDING...AND THE HIGHER HILLS TO THE EAST INCLUDING PARADISE AND
THE SHASTA DAM AREA LATE THIS AFTERNOON AND TONIGHT. WILL LEAVE THE
MOTHERLODE OUT FOR NOW. THIS IS ONE OF THOSE STRANGE WEATHER
SCENARIOS WHERE WE WILL ISSUE SNOW ADVISORIES FOR PLACES WHERE SNOW
IS RARE...BUT NOT ISSUE THEM FOR THE MOUNTAINS DUE TO THE LOW QPF.

CYCLONIC FLOW REMAINS OVER THE REGION INTO FRIDAY NIGHT. IT WILL BE HARD
TO TIME THE NEXT SYSTEM...THE 00Z NAM-12 AND GFS SHOW A BREAK IN THE
VALLEYS FRIDAY BUT LIGHT SNOW SHOWERS ARE LIKELY IN THE MOUNTAINS
ALL DAY. ADDITIONALLY THE NAM-12 IS NOW SPREADING MORE SHOWERS INTO
THE REDDING AREA BY FRIDAY AFTERNOON. WILL LEAVE CHANCE TYPE POPS IN
THE VALLEYS FRIDAY. THE CONTINUOUS SOUTHERLY LOW LEVEL WINDS WILL END ANY
THREAT OF SNOW IN THE REDDING AREA BY THEN. IN THE MOUNTAINS...SNOW
LEVELS WILL RISE TO AROUND 3000 FEET FRIDAY AFTERNOON...THEN FALL
AGAIN BELOW 2500 FEET WITH THE NEXT FRONT FRIDAY NIGHT.

TRANSITIONAL SYSTEM FRIDAY NIGHT INTO EARLY SATURDAY HAS THE
POTENTIAL TO BRING ADVISORY OR WARNING TYPE ACCUMULATIONS TO THE
SIERRA. THIS SYSTEM WILL HAVE MORE OF AN OVER WATER TRAJECTORY WITH
HIGHER SNOW LEVELS NEAR 4500 FEET. WHILE THE GFS HAS US ON THE
ANTICYCLONIC SIDE OF THE JET AND HAS FAIRLY LIGHT QPF...THE
NAM-12/WRF HAS A WETTER SOLUTION. THE ECMWF CONTINUES TO SHOW A
REASONABLE SOLUTION FOR A RETROGRADING RIDGE IN A 3-WAVE
PATTERN...ALSO RAPIDLY BUILDING 500MB HEIGHTS OVER THE AREA
SATURDAY. THE CANADIAN SOLUTION IS CLOSER TO THE NAM. WILL INDICATE
LIKELY POPS WITH HIGHER SNOW LEVELS IN THE MOUNTAINS...AND A CHANCE
OF RAIN IN THE VALLEYS.

BY SATURDAY OUR REGION WILL BE ON THE ANTICYCLONIC SIDE OF THE JET.
A LARGE UPPER RIDGE WILL SHIFT INLAND TO CALIFORNIA NEXT
WEEK...SETTING UP A POSITIVE PHASE PNA (PACIFIC-NORTH AMERICA)
PATTERN WITH A STRONG RIDGE IN THE WEST AND A COLD TROF IN THE
EASTERN U.S. FOG WILL BE LIKELY IN THE VALLEYS...BUT WE WILL SEE A
PERIOD OF VERY NICE WEATHER DEVELOP IN THE MOUNTAINS. SG

.EXTENDED DISCUSSION (SUNDAY THROUGH THURSDAY)...
SHOWERS ARE EXPECTED TAPER OFF DURING THE DAY SUNDAY AS A WEAK
SYSTEM MOVES THROUGH TO THE NORTH. A RIDGE BUILDS IN ON MONDAY AND
TUESDAY BRING WARMER DAYTIME TEMPERATURES ALONG WITH A BREAK IN THE
PRECIPITATION. THE RIDGE SHIFTS TO THE EAST OF WEDNESDAY WITH AN
APPROACHING TROUGH OVER THE PACIFIC.  THIS SYSTEM IS EXPECTED LATE
WEDNESDAY INTO THURSDAY BRINGING ANOTHER CHANCE OF PRECIPITATION TO
INTERIOR NORTHERN CALIFORNIA.  THE GFS SHOWS A DEEP TROUGH WITH
500MB HEIGHTS AROUND 5400M OF THE CALIFORNIA COAST THURSDAY AND A
140KT JET OVER NORTHERN CALIFORNIA. THE ECMWF IS WEAKER WITH THIS
SYSTEM AND LOOKS BETTER AT THIS TIME SO THE CURRENT FORECAST LEANS
MORE TOWARDS THE ECMWF.  THE SNOW LEVELS WITH THIS SYSTEM ARE
EXPECTED TO BE AROUND 4500 TO 5500 FEET.

&&

.AVIATION...
VFR CONDITIONS WITH MID AND HIGH CLOUDS THIS MORNING WILL DECREASE
WITH LOW CLOUDS OVER THE AREA THIS AFTERNOON AND EVENING AS A SYSTEM
MOVES THROUGH INTERIOR NORTHERN CALIFORNIA. AREAS OF MVFR CONDITIONS
ARE POSSIBLE IN THE VALLEY LATE THIS AFTERNOON AND EVENING.
PRECIPITATION IS EXPECTED TO START NEAR KRDD AROUND 00Z AND SPREAD
SOUTH TO AROUND SACRAMENTO BY 06Z. SNOW LEVELS ARE EXPECTED TO BE
AROUND 500 FEET IN THE NORTH AND AROUND 1500 FEET IN THE MOTHERLODE
WITH COLD AIR IN PLACE OVER THE REGION. SNOW MAY FALL AT THE REDDING
AIRPORT AFTER 00Z WITH POSSIBLE ACCUMULATION UP TO AN INCH SO WILL
ISSUE AIRPORT ADVISORY. IFR/LIFR CONDITIONS ARE EXPECTED IN THE
MOUNTAINS LATE THIS AFTERNOON AND EVENING. SNOW LEVELS ARE EXPECTED
TO RISE TO 2000 TO 3000 FEET BY FRIDAY AFTERNOON.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM PST FRIDAY FOR
NORTHERN SACRAMENTO VALLEY-SHASTA LAKE AREA / NORTHERN SHASTA
COUNTY.

SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY FOR
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Dec 26, 4:58 AM PST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
458 AM PST WED DEC 26 2007

CAZ013>019-063-064-066>069-271300-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
458 AM PST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.